MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JOURNEY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION JOURNEY; WIRE, GUIDE, CATHETER
Model Number 39700
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.A 300cm journey guide wire was advanced within the left anterior tibial artery.It was observed that the tip of the journey wire detached within the left anterior tibial artery.The detached tip was successfully retrieved via a retrieval device, once the detached tip was within the sheath the physician used a body wire next to the retrieval device and inflated a 6mm balloon inside the sheath to trap it inside the sheath and everything was removed together.The procedure was completed with balloon angioplasty.No patient complications were reported and the patient is fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: returned product consisted of a separated journey guidewire.The guidewire shaft, bonds and the shaft were examined for any damage.The guidewire shaft was separated approximately 38cm from the tip.The tip was not returned for analysis.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
JOURNEY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8210183
Report Number2134265-2018-64740
Device Sequence Number19259951
Product Code DQX
UDI-Device Identifier08714729789840
UDI-Public08714729789840
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K081021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2020
Device Model Number39700
Device Catalogue Number39700
Device Lot Number0022779473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;